Arizona, 2025

Flash Flooding and Flooding in Arizona, September 4 to 5, 2025

September 4 to 5, 2025 · NWS PSR · 28 events in 2 counties and zones

0 (associated with the remnants of Tropical Cyclone Lorena) resulted in numerous showers and thunderstorms across much of western AZ and southern CA. A cluster of strong to severe thunderstorms developed during the late afternoon hours over Yuma County and slowly moved westward, reaching the Lower Colorado River Valley before dissipating.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$84,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PSR wrote it up.

An upper-level trough moving through the area providing strong upper-level ascent combined with MLCAPE values between 1500-3000 J/kg and PWAT values between 1.8-2.0 (associated with the remnants of Tropical Cyclone Lorena) resulted in numerous showers and thunderstorms across much of western AZ and southern CA. A cluster of strong to severe thunderstorms developed during the late afternoon hours over Yuma County and slowly moved westward, reaching the Lower Colorado River Valley before dissipating. With this cluster of storms, damaging winds, flash flooding and areas of dense blowing dust were observed with the City of Yuma area seeing the most impacts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 4, 5:10 PM MST, 1 hour 13 minutes earlier. Its key messages:

  • A Flood Watch remains in effect through midnight for most of south-central Arizona, southwest Arizona, and southeast California.
  • Showers and scattered thunderstorms resulting in heavy rainfall and instances of flash flooding will be the primary threats. Localized rainfall amounts of one to three inches will be possible. Strong winds, small hail, and areas of blowing dust will also be possible.
  • Chances for scattered showers and isolated thunderstorms will remain possible on Friday and Saturday before conditions dry out Sunday into early next week.
  • Temperatures will be below normal today through Sunday before warming slightly into next week.
Area forecast discussion, Sep 4, 5:10 PM MST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
510 PM MST Thu Sep 4 2025

.UPDATE...Updated 00z Aviation Discussion...

&&

.KEY MESSAGES...

- A Flood Watch remains in effect through midnight for most of
  south-central Arizona, southwest Arizona, and southeast
  California.

- Showers and scattered thunderstorms resulting in heavy rainfall
  and instances of flash flooding will be the primary threats.
  Localized rainfall amounts of one to three inches will be
  possible. Strong winds, small hail, and areas of blowing dust
  will also be possible.

- Chances for scattered showers and isolated thunderstorms will
  remain possible on Friday and Saturday before conditions dry out
  Sunday into early next week.

- Temperatures will be below normal today through Sunday before
  warming slightly into next week.

&&

.SHORT TERM /Today through Friday/...
The primary weather concern for today will be the potential for
flash flooding with a Flood Watch in effect through midnight for the
majority of the CWA. Folks should stay weather aware today and
monitor for the latest forecast updates and warnings.

Latest satellite imagery shows Tropical Storm Lorena continuing to
spin off the west coast of the southern Baja Peninsula while
weakening. The latest NHC forecast now has Lorena weakening off the
coast rather than propagating inland toward northern Sonora.
Regardless, we have seen the increased moisture thanks to this TC
with mesoanalysis showing PWATs upwards of 1.7-1.9" across southeast
California and southwest Arizona with lower values around 1.2-1.6"
across south-central Arizona. Meanwhile, after remaining socked in
with cloud cover thanks to a lingering MCV stemming from last
night's convection, the Phoenix metro has finally seen better
clearing this afternoon according to the latest visible satellite
imagery. Following last night's activity, the question today will be
whether or not we are too worked over to recover and destabilize
enough to see better coverage of showers and thunderstorms surviving
into the Phoenix metro through this evening. Hi-res guidance aren't
very optimistic on the idea of seeing thunderstorms surviving into
the Valley and will likely take robust/colliding outflows to
overcome the inhibition that is in place.

Latest satellite and radar showed thunderstorms extending from
western Pinal County into southern Maricopa County and has sent an
outflow toward the north, producing areas of dense blowing dust.
Will need to watch this outflow and other approaching outflows to
see if it can help fire off any new convection closer to the
Valley. Meanwhile, isolated strong to severe thunderstorms
continue to develop across southwest Arizona where moisture and
thermodynamic parameters are much more favorable. The 18Z Yuma
sounding recorded a PWAT value of 1.91" with SBCAPE around 3000
J/kg and minimal inhibition. Given the favorable environment
across southeast California and southwest Arizona in combination
with weak steering flow, expect instances of flash flooding to
occur in these areas. Additionally, strong to severe thunderstorms
capable of producing localized damaging winds and small hail, and
localized blowing dust will also be possible.

The latest HREF continue to favor portions of the Arizona lower
deserts for seeing the best thunderstorm coverage. As mentioned
before, the anomalous moisture values and overall weak steering flow
will lead to instances of 1-3"+ amounts, thus leading to an enhanced
flash flood risk. HREF neighborhood probabilities show 3 hour
rainfall totals in excess of 1" upwards of 50-70% and ~10% for
amounts in excess of 3". The Flood Watch remains in effect for all
of south-central and southwest Arizona along with most of southeast
California.

For Friday, the trough axis that provided support for showers and
storms is expected to move well to the east with some weak
anticyclonic flow aloft moving into Arizona. Abundant moisture will
still remain in place, but with the lack of forcing aloft or even
some weak subsidence convection will be more limited in scope. The
best rain chances on Friday are expected to favor higher terrain
areas of central and eastern Arizona with the heavy rainfall threat
being quite limited.

&&

.LONG TERM /Saturday through Tuesday/...
Models have shifted for what to expect on Saturday with the
deeper moisture likely sticking around through the morning before
drier air aloft begins to move in starting in the afternoon
hours. A similar upper level set up to Friday may limit convection
on Saturday despite the lingering moisture, but forecast
instability may be enough to spark a few isolated storms across
the south-central Arizona lower deserts with better chances again
focused over the eastern Arizona higher terrain. The drying aloft
will then continue Sunday into early next week with the lower
levels eventually drying out by around next Tuesday. NBM forecast
rain chances mostly come to an end already on Sunday as the drying
aloft is expected to lower PWATs down to between 1.2-1.4".
Eventually PWATs are seen dropping to between 0.8-1.1" by the
middle of next week as surface dew points finally fall back into
the 40s.

A stationary Pacific trough just off the West Coast will be the
main driver of our weather through at least the first half of next
week providing the dry westerly flow. The subtropical ridge is
forecast to remain situated to our south this weekend and then to
our east southeast early next week, but it will at least help to
keep heights aloft over our region near or slightly above normal.
Due to the influence of the ridge and the drying boundary layer,
temperatures will gradually warm into next week, likely reaching
back into the normal range by Monday.

&&

.AVIATION...Updated at 0005Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
A southerly outflow boundary is currently moving through the
Phoenix area, with gusts up to 25 kts and areas of blowing dust
with visibilities reduced to as low as 3-5SM. These gusty
southerly winds and blowing dust should persist through the next
couple of hours. The main question and of continued high
uncertainty is whether any storm activity can develop across the
Phoenix area through the evening hours with most of the activity
likely to remain west. For now VCTS are kept in this TAF package
through the evening hours before the threat wanes by the overnight
period. At this time, no thunderstorm activity is expected within
the vicinity of Phoenix on Friday. With the aforementioned
outflow currently moving through the metro, southerly winds will
persist during the next 2-3 hours before a shift out of the west
materializes after 03-04z. Winds will become mostly variable to
light easterly during the overnight period into Friday morning
before resuming a westerly direction by the late morning hours.
SCT-BKN clouds aoa 8-10 kft will persist through Friday morning
before cloud coverage decreases heading into the afternoon hours.

Southeast California/Southwest Arizona including KIPL and KBLH:
Areas of thunderstorm activity will remain the main aviation
weather concern heading into this evening with hit or miss
activity before conditions improve later in the evening hours. The
main threats with these thunderstorms will be the potential for
gusty and erratic winds from any outflow boundaries as well as
blowing dust. Otherwise, winds will mainly favor southeasterly at
KIPL and southerly at KBLH through the period. SCT-BKN clouds aoa
8-10 kft will persist through the evening hours before cloud
coverage gradually decreases heading into the overnight period.

&&

.FIRE WEATHER...
Higher moisture levels will continue to allow for periods of
showers and thunderstorms into the weekend with wetting rain
chances as high as 20-40% over the western districts to 40-50%
over the eastern districts. Localized heavy rainfall and flash
flooding will be possible through this evening with diminishing
chances into Friday. MinRHs are only expected to drop into a
35-45% range through Saturday as temperatures drop to below
normal. Outside of thunderstorm driven winds, winds will tend to
be on the light side and favor the south much of the period.
Gradual drying conditions will spread across the region later this
weekend into early next week ending rain chances by Sunday and
eventually lowering MinRHs back into the teens by next Tuesday.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flood Watch until midnight MST tonight for AZZ530>563.

CA...Flood Watch until midnight PDT tonight for CAZ562>570.

&&

SHORT TERM...Smith/Kuhlman
LONG TERM...Kuhlman
AVIATION...Lojero
FIRE WEATHER...Smith/Kuhlman

In the hours before

Special weather statement, Sep 4, 1:15 PM MST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
115 PM MST Thu Sep 4 2025

AZZ530-531-533-042100-
Kofa AZ-Parker Valley AZ-Central La Paz AZ-
115 PM MST Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LA PAZ AND NORTH
CENTRAL YUMA COUNTIES THROUGH 200 PM MST...

At 115 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles east of Yuma Proving Ground, or 19 miles northeast of Martinez
Lake, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kofa Wildlife Refuge, Palm Canyon, and Ehrenberg.

This includes the following highways...
AZ Interstate 10 near mile marker 4.
AZ Route 95 between mile markers 63 and 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3342 11460 3362 11447 3345 11377 3297 11421
TIME...MOT...LOC 2015Z 302DEG 7KT 3313 11419

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KB
Special weather statement, Sep 4, 3:04 PM MST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
304 PM MST Thu Sep 4 2025

AZZ530-531-CAZ564-569-570-042245-
Kofa AZ-Parker Valley AZ-Chuckwalla Mountains CA-
Palo Verde Valley CA-Chuckwalla Valley CA-
304 PM MST Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LA PAZ...
NORTHEASTERN IMPERIAL AND RIVERSIDE COUNTIES THROUGH 345 PM MST/345
PM PDT/...

At 303 PM MST/303 PM PDT/, Doppler radar was tracking a strong
thunderstorm 13 miles southwest of Palo Verde, or 35 miles northwest
of Martinez Lake, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cibola and Palo Verde.

This includes CA Route 78 between mile markers 55 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3327 11443 3302 11473 3336 11533 3359 11503
TIME...MOT...LOC 2203Z 316DEG 7KT 3332 11492

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KB
Special weather statement, Sep 4, 3:41 PM MST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
341 PM PDT Thu Sep 4 2025

CAZ564-565-569-042330-
Chuckwalla Mountains CA-Imperial County Southeast CA-
Palo Verde Valley CA-
341 PM PDT Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN IMPERIAL AND
RIVERSIDE COUNTIES THROUGH 430 PM PDT...

At 341 PM PDT, Doppler radar was tracking a strong thunderstorm 21
miles southwest of Palo Verde, or 33 miles southeast of Desert
Center, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northeastern
Imperial and Riverside Counties.

This includes CA Route 78 between mile markers 58 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3333 11541 3351 11503 3324 11471 3303 11510
TIME...MOT...LOC 2241Z 003DEG 11KT 3331 11507

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KB
Special weather statement, Sep 4, 3:50 PM MST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
350 PM MST Thu Sep 4 2025

AZZ538-539-559-042330-
Sonoran Desert Natl Monument AZ-Gila Bend AZ-Tonopah Desert AZ-
350 PM MST Thu Sep 4 2025

...STRONG THUNDERSTORMS WILL IMPACT MARICOPA COUNTY THROUGH 430 PM
MST...

At 349 PM MST, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles east of Sentinel, or 18 miles west of Gila
Bend, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gila Bend, Sentinel, Cotton Center, and Painted Rock Dam.

This includes the following highways...
AZ Interstate 8 between mile markers 81 and 113.
AZ Route 85 between mile markers 12 and 23, and between mile markers
133 and 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3254 11321 3279 11333 3303 11333 3328 11300
      3319 11260 3291 11278 3264 11283
TIME...MOT...LOC 2249Z 168DEG 22KT 3292 11305

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MS
Special weather statement, Sep 4, 4:37 PM MST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
437 PM MST Thu Sep 4 2025

AZZ530-CAZ564-565-569-050015-
Parker Valley AZ-Chuckwalla Mountains CA-
Imperial County Southeast CA-Palo Verde Valley CA-
437 PM MST Thu Sep 4 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LA PAZ AND
NORTHEASTERN IMPERIAL COUNTIES THROUGH 515 PM MST/515 PM PDT/...

At 437 PM MST/437 PM PDT/, Doppler radar was tracking a cluster of
strong thunderstorms 22 miles north of Algodones Dunes, or 29 miles
west of Martinez Lake, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Glamis.

This includes CA Route 78 between mile markers 41 and 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3333 11519 3312 11467 3290 11492 3315 11534
TIME...MOT...LOC 2337Z 054DEG 8KT 3306 11496

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KB
Special weather statement, Sep 4, 5:07 PM MST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
507 PM MST Thu Sep 4 2025

AZZ531-536-050045-
Gila River Valley AZ-Kofa AZ-
507 PM MST Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN YUMA COUNTY THROUGH
545 PM MST...

At 506 PM MST, Doppler radar was tracking a strong thunderstorm 22
miles northwest of Paloma, or 43 miles east of Martinez Lake, moving
northwest at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Yuma
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3311 11334 3287 11365 3318 11387 3334 11358
TIME...MOT...LOC 0006Z 131DEG 6KT 3315 11375

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KB

The radar

The Yuma radar (KYUX), 88 km away, was scanning. The volume nearest the first event began at 01:23 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 10 flash flood, 3 flood, 2 dust storm. Local standard time, as filed.

Thunderstorm Wind, Yuma

When
September 4, 6:23 PM MST
Where
Yuma County, 3.19 mi S of Mohawk
Measured
50 kt (58 mph) measured gust
Reported by
RAWS
Coordinates
32.684, -113.745

A 58 mph peak gust measured at the Mohawk Dunes RAWS station.

Dust Storm, Gila River Valley

When
September 4, 6:25 PM MST to 6:45 PM MST
Where
Gila River Valley forecast zone
Reported by
Trained Spotter
Coordinates
32.769, -113.906 (the zone’s center; the record gives no point)

Visibility of less than 1/4 mile reported in Tacna due to dense blowing dust from thunderstorm outflow winds. No accidents or injuries reported.

Thunderstorm Wind, Yuma

When
September 4, 6:30 PM MST
Where
Yuma County, 3.98 mi S of Noah
Measured
50 kt (58 mph) measured gust
Reported by
RAWS
Coordinates
32.622, -114.020

A 58 mph peak wind gust measured at the Bakers Tank RAWS station.

Dust Storm, Gila River Valley

When
September 4, 6:30 PM MST to 6:50 PM MST
Where
Gila River Valley forecast zone
Reported by
Public
Coordinates
32.769, -113.906 (the zone’s center; the record gives no point)

Near zero visibility reported along South Avenue 36 East near I-8 just west of Tacna due to dense blowing dust from thunderstorm outflow winds. No accidents or injuries reported.

Thunderstorm Wind, Yuma

When
September 4, 7:42 PM MST
Where
Yuma County, 0.79 mi SW of Blaisdell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
32.711, -114.429

Highway 95 shut down near Rifle Range Road north of Fortuna Hills due to a downed power line. Wind gusts were estimated at 55-60 mph. Timing estimated from radar. No injuries reported.

Flash Flood, Yuma

When
September 4, 7:50 PM MST to 10:50 PM MST
Where
Yuma County, 5.09 mi ENE of Laguna to 5.24 mi ENE of Laguna
Cause
Heavy Rain
Property damage
$30,000
Reported by
Other Federal Agency
Coordinates
32.859, -114.445

Imperial Dam Road between the Walker and Howard Gates at the Yuma Proving Ground Naval Base was closed for several days due to major road erosion from flash flooding. Flood timing estimated from radar. No injuries reported.

Flash Flood, Yuma

When
September 4, 7:50 PM MST to 10:50 PM MST
Where
Yuma County, 6.57 mi ENE of Laguna to 4.47 mi NNE of Dome
Cause
Heavy Rain
Property damage
$2,000
Reported by
Other Federal Agency
Coordinates
32.867, -114.421

Portions of Barranca, Aberdeen, and Imperial Dam Roads impassable due to flooding, mud, and debris. Timing estimated from radar. No injuries reported.

Thunderstorm Wind, Yuma

When
September 4, 7:55 PM MST
Where
Yuma County, 4.54 mi N of Araby
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
32.736, -114.513

Downed power lines on Avenue 7E north of Yuma. Wind gusts were estimated at 55-60mph. Timing estimated from radar. No injuries reported.

Thunderstorm Wind, Yuma

When
September 4, 8:10 PM MST
Where
Yuma County, 2.18 mi SW of (Yum)yuma Intl Arpt
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.626, -114.624

Downed powerline near the area of South 4th Avenue and East County 14th Street in Yuma. Wind gusts were estimated at around 65 mph. Timing estimated from radar. No injuries reported.

Thunderstorm Wind, Yuma

When
September 4, 8:17 PM MST
Where
Yuma County, 0.84 mi SW of (Yum)yuma Intl Arpt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
32.643, -114.612

A 66 mph peak gust measured at Yuma International Airport.

Flash Flood, Yuma

When
September 4, 8:20 PM MST to 11:20 PM MST
Where
Yuma County, 195.14 mi WSW of Tonto Basin to 195.58 mi WSW of Tonto Basin
Cause
Heavy Rain
Property damage
$10,000
Reported by
County Official
Coordinates
32.753, -114.439

Adair Park Road north of Yuma washed out and damaged due to flooding. Timing estimated from radar. No injuries reported.

Thunderstorm Wind, Yuma

When
September 4, 8:21 PM MST
Where
Yuma County, 0.49 mi ESE of El Pueblecito
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.697, -114.623

Downed powerline near the area of west 17th street and South 3rd Avenue in Yuma. Wind gusts were estimated at around 65 mph. Timing estimated from radar. No injuries reported.

Thunderstorm Wind, Yuma

When
September 4, 8:25 PM MST
Where
Yuma County, 1.34 mi W of El Pueblecito
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
32.704, -114.653

Downed trees at the Camelot Apartments Complex in Yuma, causing damage to car ports and vehicles. Wind gusts were estimated at around 65 mph. Timing estimated from radar. No injuries reported.

Thunderstorm Wind, Yuma

When
September 4, 8:25 PM MST
Where
Yuma County, 0.77 mi W of Yuma
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.720, -114.633

Downed powerlines along Avenue A near 3rd St and 5th St in Yuma. Wind gusts were estimated at around 65 mph. Timing estimated from radar. No injuries reported.

Thunderstorm Wind, Yuma

When
September 4, 8:25 PM MST
Where
Yuma County, 0.97 mi W of El Pueblecito
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
32.698, -114.647

Large tree fell and damaged the roof of a home located in the area of 16th street and Pendergast Avenue in Yuma. Wind gusts were estimated upwards of 65 mph. No injuries were reported.

Thunderstorm Wind, Yuma

When
September 4, 8:27 PM MST
Where
Yuma County, 1.42 mi E of El Pueblecito
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
32.698, -114.606

Downed light pole at the Dennys located along E 16th street near I-8 in Yuma. Wind gusts were estimated at around 65 mph. Timing estimated from radar. No injuries reported.

Thunderstorm Wind, Yuma

When
September 4, 8:27 PM MST
Where
Yuma County, 1.64 mi SE of Yuma
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
32.702, -114.602

A couple of large trees uprooted at the Yuma Palms Regional Center Shopping Center in Yuma. Wind gusts were estimated upwards of 65 mph. No injuries reported.

Thunderstorm Wind, Yuma

When
September 4, 8:28 PM MST
Where
Yuma County, 1.3 mi SSE of El Pueblecito
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.683, -114.620

Large tree fell on two vehicles along South Madison Avenue in Yuma. Wind gusts were estimated at around 65 mph. Timing estimated from radar. No injuries reported.

Flash Flood, Yuma

When
September 4, 8:50 PM MST to 9:50 PM MST
Where
Yuma County, 1.41 mi SSE of El Pueblecito to 1.77 mi SE of El Pueblecito
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.682, -114.618

South Arizona Avenue between 24th and 32nd street in Yuma closed due to flooding. Timing estimated from radar. No damages or injuries reported.

Flash Flood, Yuma

When
September 4, 8:50 PM MST to 9:50 PM MST
Where
Yuma County, 1.18 mi SSE of El Pueblecito to 1.48 mi SSE of El Pueblecito
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.683, -114.625

Fourth Avenue south of 24th street in Yuma closed due to flooding. Timing estimated from radar. No damages or injuries reported.

Flash Flood, Yuma

When
September 4, 8:50 PM MST to 9:50 PM MST
Where
Yuma County, 0.25 mi WSW of El Pueblecito to 0.66 mi SW of El Pueblecito
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.698, -114.634

Avenue A south of 16th St in Yuma closed due to flooding. Timing estimated from radar. No damages or injuries reported.

Flash Flood, Yuma

When
September 4, 8:50 PM MST to 9:50 PM MST
Where
Yuma County, 0.56 mi ESE of El Pueblecito to 0.6 mi ESE of El Pueblecito
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.698, -114.621

First Ave south of 16th St in Yuma closed due to flooding. Timing estimated from radar. No damages or injuries reported.

Flash Flood, Yuma

When
September 4, 8:50 PM MST to 9:50 PM MST
Where
Yuma County, 1.25 mi W of El Pueblecito to 1.26 mi W of El Pueblecito
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.700, -114.651

Sixteenth St and Avenue B in Yuma closed due to flooding. Timing estimated from radar. No damages or injuries reported.

Flash Flood, Yuma

When
September 4, 8:50 PM MST to 9:50 PM MST
Where
Yuma County, 0.71 mi SW of El Pueblecito to 0.74 mi SW of El Pueblecito
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.692, -114.638

Chunk of Ridgeview Drive near South 14th Avenue eroded away. No injuries were reported.

Flash Flood, Yuma

When
September 4, 8:55 PM MST to 9:55 PM MST
Where
Yuma County, 1.83 mi S of El Pueblecito to 1.89 mi S of El Pueblecito
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.674, -114.629

Eighth Ave and Catalina Drive in Yuma closed due to flooding. Timing estimated from radar. No damages or injuries reported.

Flood, Yuma

When
September 4, 11:05 PM MST to September 5, 7:35 AM MST
Where
Yuma County, 2.9 mi NNE of Wellton to 2.7 mi NNE of Wellton
Cause
Heavy Rain
Reported by
County Official
Coordinates
32.708, -114.109

County 8th St at the Gila River crossing closed. Start and end times of the flooding estimated based on the downstream USGS gauge going above and then below action stage. No damages or injuries reported.

Flood, Yuma

When
September 4, 11:20 PM MST to September 5, 7:50 AM MST
Where
Yuma County, 2.85 mi NNW of Wellton to 2.7 mi NNW of Wellton
Cause
Heavy Rain
Reported by
County Official
Coordinates
32.710, -114.143

Avenue 29E at the Gila River crossing closed. Start and end times of the flooding estimated based on the downstream USGS gauge going above and then below action stage. No damages or injuries reported.

Flood, Yuma

When
September 4, 11:30 PM MST to September 5, 8:00 AM MST
Where
Yuma County, 3.49 mi NW of Wellton to 3.31 mi NW of Wellton
Cause
Heavy Rain
Reported by
County Official
Coordinates
32.700, -114.178

Avenue 27E at the Gila River crossing closed. Start and end times of the flooding estimated based on the downstream USGS gauge going above and then below action stage. No damages or injuries reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Dust Storm
Blowing dust that reduced visibility to a quarter mile or less.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2025Every state in 2025This day in weather historyWarnings in Arizona, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292633, 1292634, 1292635, 1292636, 1292643, 1292973, 1292974, 1292644, 1292646, 1292645, 1292651, 1292654, 1292657, 1292660, 1292700, 1292668, 1292699, 1292669, 1292671, 1292685, 1292686, 1292687, 1292688, 1292698, 1292689, 1292694, 1292695, 1292696.